Jeanmh

Hello i have had GCA from November was on put on 60mg steroids I'm now down to 30mg and I am having really bad hip pain just wondering if it is the steroids or that i am now suffering with fracture of the spine .I. Am slow release morphine which is masking the pain in the back but not my hip .My legs are very week I am to start pyhsio this week so hopefully will soon be fit again but having two issues it is difficult

3 Replies

oldestnewest
  • Hello Jeanmh

    Last year I struggled with my hip not quite knowing whether it was from the hip or from issues relating to the PMR. My main pain was on rising from a chair or the bed. I too was given much stronger painkillers but they didn't do much if anything. My doctor assured me it was not my hip joint and sent me to a physiotherapist. She could not help me and so I was sent back to my doctor. At this point I went for a referral to a private consultant who diagnosed it was my hip. He couldn't get a reading of the space between the ball and socket joints and said a new hip was imminent.

    I feel you may need to get an X-ray to see what state the hip joint is in. I have now had a very successful new hip and so I can sympathise with what you are going through. I still have some discomfort from my lower back but I had that before PMR started but it is much more bearable than the hip pain! At least the treatment is on a par with the PMR- have a rest and then carry on!

    Best wishes

  • It is possible that the back problem is affecting your back muscles and they, in turn, may be causing referred pain into your hip. Trochanteric bursitis is also commonly found alongside PMR. As Patricia says - I think that for a start an x-ray might be the order of the day! If it is trochanteric bursitis or a back muscle problem the physio should be able to advise you.

  • I too have hip pain limiting my walking and was on 60 mg now down to 30. My gp told me that you can get a steroid flare in tendons and if there is a weakness in that area it will go for it.

You may also like...